Papers and preprints

Title Coauthors Journal Preprint
Borderline weak type estimates for singular integrals and square functions Michael Lacey, Carlos Domingo-Salazar Bulletin of the London Mathematical Society Vol. 48, 2015 arXiv (May 2015)
On the embedding of $A_1$ into $A_\infty$ Proceedings of the American Mathematical Society Vol. 144, 2016 arXiv (April 2015)
A pointwise estimate for positive dyadic shifts and some applications Jose M. Conde-Alonso Mathematische Annalen Vol. 365, August 2016 arXiv (September 2014)
Extremizers and sharp weak-type estimates for positive dyadic shifts Alexander Reznikov Advances in Mathematics Vol. 245, March 2014 arXiv (November 2013)

Borderline weak type estimates for singular integrals and square functions

For any Calder&oactue;on-Zygmund operator $T$, any weight $ w$, and $\alpha >1$, the operator $T$ is bounded as a map from $ L ^{1} (M _{ L \log\log L (\log\log\log L) ^{\alpha } } w )$ into weak-$L^1(w)$. The interest in questions of this type goes back to the beginnings of the weighted theory, with prior results, due to Coifman-Fefferman, Pérez, and Hytönen-Pérez, on the $ L (\log L) ^{\epsilon }$ scale. Also, for square functions $ S f$, and weights $ w \in A_p$, the norm of $ S$ from $L ^p (w)$ to weak-$L^p (w)$, $2\leq p < \infty$, is bounded by $ [w] _{A_p}^{1/2} (1+\log [w] _{A_ \infty }) ^{1/2}$.

@article {DSLR,
author    = {Domingo-Salazar, Carlos and Lacey, Michael and Rey, Guillermo},
title     = {Borderline weak-type estimates for singular integrals and square functions},
journal   = {Bulletin of the London Mathematical Society},
volume    = {48},
number    = {1},
publisher = {Oxford University Press},
issn      = {1469-2120},
url       = {},
doi       = {10.1112/blms/bdv090},
pages     = {63--73},
year      = {2016},

On the embedding of $A_1$ into $A_\infty$

We prove the following endpoint embedding between the $A_1$ and $A_\infty$ Muckenhoupt classes: \[ \frac{w(E)}{w(P)} \leq [w]_{A_1^d} \biggl( \frac{|E|}{|P|} \biggr)^{[w]_{A_1^d}^{-1}} \] for all cubes $P$ in $\mathbb{R}^d$ and all subsets $E \subseteq P$. To prove this result we compute the exact Bellman function associated with the problem (in any dimension) and construct explicit examples to prove sharpness.

  Title   = {On the embedding of ${A}_1$ into ${A}_\infty$},
  Author  = {Guillermo Rey},
  Journal = {Proc. Amer. Math. Soc.},
  Year    = {2016},
  Pages   = {4455--4470},
  number  = "10"

A pointwise estimate for positive dyadic shifts and some applications

We prove a pointwise estimate for positive dyadic shifts of complexity m which is linear in the complexity. This can be used to give a pointwise estimate for Calderón-Zygmund operators and to answer a question posed by A. Lerner. Several applications to weighted estimates for both multilinear Calderón-Zygmund operators and square functions are discussed.

It was shown by Andrei Lerner that Calderón-Zygmund operators could be pointwise-bounded by a sum of 'positive dyadic shifts', weighted by an exponentially decaying factor: \[ |Tf(x)| \lesssim \sum_{m=0}^\infty 2^{-m \delta} \mathcal{A}_{\mathcal{S}}^m |f|(x), \] for almost every $x \in Q$, where $Q$ is some arbitrary cube in $\mathbb{R}^d$. Here the factor $\delta$ is a number in $(0,1)$ which depends on the regularity of the operator $T$.

The operator $ \mathcal{A}_{\mathcal{S}}^m$ is defined as follows: \[ \mathcal{A}_{\mathcal{S}}^m f(x) = \sum_{Q \in \mathcal{S}} \langle f \rangle_{Q^{(m)}} \chi_Q(x), \] where $Q^{(m)}$ denotes the $m$-th dyadic parent of $Q$.

In Lerner's article, the main purpose of this formula was to prove a particular sharp weighted bound for Calderón-Zygmund operators previously known as the "$A_2$ conjecture" (and which became a Theorem when Tuomas Hytönen proved it.)

There was, however, a fundamental obstacle to obtaining such estimate. The "complexity" introduced by the fact that the average of $f$ is taken over the $m$-th parent of $Q$, instead of just $Q$ itself. This makes most naive estimates exponential in $m$, which is not enough to make the whole sum converge.

Lerner was able to circumvent this obstacle by taking norms (in an arbitrary Banach function space) and using duality; it turned out that the adjoint of the operator $\mathcal{A}_{\mathcal{S}}^m$ was easier to estimate (especially pointwise). After this duality trick one can reduce the complexity to $0$ and then the estimate follows by an easy argument.

There was a caveat, however. The method only works when duality is available, so the cases of $L^p$ spaces with $p<1$, or some Lorentz spaces, were out of reach.

The natural endpoints for many of these 'sharp weighted estimates' do not actually have a reasonable duality theory (or lack one altogether). Examples of these cases arise in the weak-type $(1,1)$ estimate for linear Calderón-Zygmund operators, the $k$-linear theory (where the natural endpoint is $L^{1/k}$), or in square-function estimates, to name a few. Hence, it was natural to ask whether an estimate in this spirit (estimating a singular integral in terms of positive dyadic shifts of complexity $0$) could work in the absence of duality. In fact some conditional results were obtained in Damián-Lerner-Pérez, Li-Moen-Sun and Lerner.

The purpose of this article is to give an answer to this question. We are able to give a pointwise estimate of the $m$-th complexity dyadic shifts by a factor (linear in $m$) times a $0$-complexity dyadic shift. The latter shift depends on the former, as well as on the function, but is uniform in all the relevant quantitative parameters.

The article gives the proof of the pointwise bound, as well as the construction of the bounding $0$-complexity shift. This lets us complete the conditional results cited above. Some open questions are left open.

author = {{Conde-Alonso}, J.~M. and {Rey}, G.},
title = "{A pointwise estimate for positive dyadic shifts and some applications}",
journal = {ArXiv e-prints},
archivePrefix = "arXiv",
eprint = {1409.4351},
primaryClass = "math.CA",
keywords = {Mathematics - Classical Analysis and ODEs},
year = 2014,
month = sep,
adsurl = {},
adsnote = {Provided by the SAO/NASA Astrophysics Data System}

Extremizers and sharp weak-type estimates for positive dyadic shifts

We find the exact Bellman function for the weak $L^1$ norm of local positive dyadic shifts. We also describe a sequence of functions, self-similar in nature, which in the limit extremize the local weak-type $(1,1)$ inequality.

@article {MR3161110,
AUTHOR = {Rey, Guillermo and Reznikov, Alexander},
TITLE = {Extremizers and sharp weak-type estimates for positive dyadic
JOURNAL = {Adv. Math.},
FJOURNAL = {Advances in Mathematics},
VOLUME = {254},
YEAR = {2014},
PAGES = {664--681},
ISSN = {0001-8708},
MRCLASS = {42B25},
MRNUMBER = {3161110},
MRREVIEWER = {B. Muckenhoupt},
DOI = {10.1016/j.aim.2013.12.030},
URL = {},


Notes on Lorentz spaces and interpolation